Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 306, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 24, 2019, 8:21 PM EDT for Heard County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 24, 2019, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Heard County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WUUS52 KFFC 250021
SVRFFC
GAC149-250100-
/O.NEW.KFFC.SV.W.0306.190825T0021Z-190825T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
821 PM EDT Sat Aug 24 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Heard County in west central Georgia...
* Until 900 PM EDT.
* At 821 PM EDT, a severe thunderstorm was located near Franklin,
moving north at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Franklin, Ephesus, Centralhatchee, Frolona, Roosterville and Plant
Wansley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3343 8524 3342 8501 3333 8498 3322 8505
3327 8525
TIME...MOT...LOC 0021Z 196DEG 5KT 3332 8513
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 8:00 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 24, 8:00 PM EDT, 21 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 800 PM EDT Sat Aug 24 2019 ...00Z Aviation Forecast Discussion... .SHORT TERM /Tonight through Sunday Night/... To begin the short-term period, a weak frontal boundary remains positioned across far northern Georgia. Surface high pressure pushing eastward towards northern Maine is giving this front a southward push, setting up a wedge front over northeastern Georgia. The boundary is interacting with deep atmospheric moisture over the forecast area as it moves southward to quickly generate convection. Scattered showers and thunderstorms are ongoing across portions of north and central Georgia, and are expected to become more widespread in the mid to late afternoon hours. Given abundant moisture, with precipitable water values in excess of 2 inches, stronger storms that occur could produce heavy downpours which could lead to localized flash flooding concerns. Moreover, with SBCAPE values around 3000 J/kg and DCAPE values of 500-800 J/kg, along with the potential for heavy precip-loading, there is a chance that several thunderstorms could become strong to severe this afternoon and evening. Damaging wind gusts will be the primary hazard with any severe thunderstorms that occur. With deep moisture remaining in place, it is likely that some convection will linger into the overnight hours. The wedge front will continue to make steady progress to the south and west tonight, allowing cool easterly surface flow to set up behind the front. On Sunday, the boundary is expected to reach west-central Georgia, allowing for a cooler and more stable airmass to set up over the majority of the forecast area. Thus, the highest precipitation chances on Sunday will be concentrated along the western and southern portions of the area. However, some scattered activity within the wedge is not out of the question. The cool, low-level easterly flow building into the area tonight and Sunday will bring about a noticeable and welcome temperature change through the remainder of the period. In stark contrast to the mainly above- average temperatures throughout most of the month of August, high temperatures on Sunday are anticipated to be as much as 10 degrees cooler than climatological normals, with upper 70s in north Georgia and low to mid 80s in central Georgia. King .LONG TERM /Monday through Saturday/... Mid level ridging gets shoved offshore by Monday as a long wave trough moves slowly east across the SE US. The trough looks to begin moving through the CWA later Tuesday into Wednesday...and remains across the SE US through most of the week and even gets reinforced during the late week. At the surface, the wedge should continue to hold strong until later Tuesday/early Wednesday as a weak frontal boundary/mid level trough begins to push through the area. High pressure builds in behind the frontal boundary through the end of the week into the early part of the weekend. The first part of the work-week should have the best chances for precipitation, with the wedge in place and a weak frontal boundary moving through. Below normal temps will continue for Monday with the strong wedge in place. Temps do begin to increase to normal or slightly above normal for this time of year Tuesday through the end of the week as the wedge gets wiped out and high pressure builds in behind the FROPA. NListemaa && .AVIATION... 00Z Update... MVFR ceilings spreading southwest across the forecast area at this time. Should see MVFR conditions at the Atlanta metro area TAF sites by 01-03Z and into KMCN/KCSG 05-07Z. Ceilings will continue lowering with IFR or lower expected most areas by 06-09Z, continuing through 16-18Z before some improvement back into the MVFR range. Isolated to scattered showers and a few thunderstorms will diminish through the overnight hours, becoming scattered again across the area by 16-18Z tomorrow. Winds will be easterly, generally 6-12kt. //ATL Confidence...00Z Update... High confidence for winds, medium on all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 67 79 67 80 / 40 30 30 40 Atlanta 69 79 69 79 / 60 40 40 60 Blairsville 62 73 62 73 / 50 30 40 60 Cartersville 69 79 68 79 / 50 40 40 70 Columbus 73 84 72 84 / 50 50 50 70 Gainesville 66 76 67 76 / 40 30 30 50 Macon 71 83 70 85 / 60 40 30 50 Rome 69 79 68 79 / 50 40 50 70 Peachtree City 69 81 69 81 / 60 40 40 70 Vidalia 73 86 71 88 / 70 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....NListemaa AVIATION...King
Hazardous weather outlook, Aug 24, 3:28 PM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 328 PM EDT Sat Aug 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251930- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 328 PM EDT Sat Aug 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across much of north and central Georgia this afternoon into tonight. A few storms could be strong to severe with gusty winds, small hail, frequent lightning and locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected across much of north and central Georgia through Thursday...mainly in the afternoons and evenings. A few storms could be strong to severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 24, 5:25 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
525 PM EDT Sat Aug 24 2019
GAZ069-070-242215-
Lamar GA-Upson GA-
525 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHEASTERN
UPSON COUNTIES UNTIL 615 PM EDT...
At 525 PM EDT...a strong thunderstorm was over Redbone, or near
Barnesville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Barnesville, Yatesville, Aldora, The Rock, Redbone and Goggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3298 8430 3309 8411 3304 8404 3295 8404
3295 8405 3293 8406 3293 8412 3287 8415
TIME...MOT...LOC 2125Z 043DEG 3KT 3298 8409
HAIL...0.75IN
WIND...50MPHLocal storm report, Aug 24, 5:58 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT SAT AUG 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 ENE CUMMING 34.22N 84.11W
08/24/2019 FORSYTH GA PUBLIC
SEVERAL TREES DOWN WITH DAMAGE TO A FENCE ALONG
WILLIAMS CIRCLE FROM PICTURES SENT BY PUBLIC.
&&
EVENT NUMBER FFC1900718
LUSKLocal storm report, Aug 24, 6:24 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT SAT AUG 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 4 NE ACHORD 32.15N 82.93W
08/24/2019 DODGE GA 911 CALL CENTER
SEVERAL TREES REPORTED DOWN ALONG NEW BETHEL CHURCH
ROAD.
&&
EVENT NUMBER FFC1900719
LUSKLocal storm report, Aug 24, 6:27 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SAT AUG 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 3 ENE FIVE POINTS 32.10N 83.14W
08/24/2019 DODGE GA 911 CALL CENTER
TREE DOWN ALONG SC CADWELL ROAD.
&&
EVENT NUMBER FFC1900720
LUSKSpecial weather statement, Aug 24, 7:10 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Sat Aug 24 2019
GAZ089>093-104>106-242345-
Macon GA-Schley GA-Chattahoochee GA-Crisp GA-Dooly GA-Sumter GA-
Marion GA-Muscogee GA-
710 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SCHLEY...
CHATTAHOOCHEE...NORTHERN CRISP...DOOLY...NORTHERN SUMTER...MARION AND
SOUTHEASTERN MUSCOGEE COUNTIES UNTIL 745 PM EDT...
At 709 PM EDT...a line of strong thunderstorms was along a line
extending from near Vista Terrace to Pinehurst...and moving southwest
at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Americus, Vienna, Buena Vista, Ellaville, Oglethorpe, Cusseta,
Unadilla, Montezuma, Byromville, Pinehurst, Andersonville, Lilly,
Dooling, North Fort Benning, Fort Benning/lawson Army Air Fld,
Putnam, Brantley, Murrays Crossroads, Richwood and Vista Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3216 8454 3219 8457 3219 8460 3223 8462
3223 8480 3222 8481 3224 8492 3226 8489
3230 8494 3232 8500 3234 8501 3238 8497
3239 8499 3252 8486 3239 8432 3237 8432
3237 8426 3221 8361 3200 8380
TIME...MOT...LOC 2309Z 055DEG 12KT 3247 8485 3220 8376
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 24, 8:10 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT Sat Aug 24 2019
GAZ042-052-250045-
Carroll GA-Heard GA-
810 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL AND
NORTHWESTERN HEARD COUNTIES UNTIL 845 PM EDT...
At 809 PM EDT...a strong thunderstorm was over Ephesus, or 11 miles
northwest of Franklin...moving southwest at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ephesus, Centralhatchee, Frolona, Tyus, Blackjack Mountain and
Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3351 8522 3336 8510 3323 8525 3326 8526
3348 8530
TIME...MOT...LOC 0009Z 055DEG 13KT 3340 8524
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:10 PM EDT | Special Weather Statement | FFC | Heard | 35 min |
| Aug 24, 9:02 PM EDT | Special Weather Statement | FFC | Heard | 43 min |
| Aug 24, 11:23 PM EDT | Special Weather Statement | FFC | Walker | 52 min |
| Aug 25, 12:33 AM EDT | Special Weather Statement | FFC | Dade, Walker | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.